Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Need a Change
Feb 9, 1998

Dear Doctors: My wife was dx'd with AIDS 2 years ago (CD4=5,VL=39,000). She has had a very hard time with drug side effects over this period. She has been on her current combo (Viracept/D4T/DDC)for 7 months and it is working well. Her CD4 has gone over 100 for the first time ever(CD4=125), and her VL is <25. However, she has developed very bad neuropathy in her feet and legs. We want to replace the DDC in her combo. She began to fail Seq/AZT/3TC in the past, and can not tolerate Viramune. Would one of the other NNRTIs be her best choice at this point, and what are their side effects? We welcome your advise. Thanks

Response from Dr. Murphy

Dear Questioner,

The d4T/ddC combo is wrecking your poor wife's nerves. Your options include a switch of the ddC and/or d4T to abacavir (available under an expanded access program, Glaxo Wellcome Pharmaceuticals), ddI (300 mg once daily-but this may also cause neuropathy), adefovir (available under an expanded access program, Gilead Pharmaceuticals), or ritonavir. You could also try delavirdine, the other approved NNRTI. It may help boost the nelfinavir levels as well.

Good luck. At least you have some options.

RM



Previous
Treating HIV dementia
Next
Our last hope to treat PML

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement